Journal of the Japan Diabetes Society
Online ISSN : 1881-588X
Print ISSN : 0021-437X
ISSN-L : 0021-437X
Volume 63 , Issue 3
Showing 1-7 articles out of 7 articles from the selected issue
Consensus Statement
Original Articles
Diagnosis, Treatment
  • Nozomi Isomura, Erika Takatsu, Itsuka Yamamoto, Toshio Iwakura
    2020 Volume 63 Issue 3 Pages 110-118
    Published: March 30, 2020
    Released: March 30, 2020
    JOURNALS RESTRICTED ACCESS

    Sodium-glucose cotransporter-2 (SGLT2) inhibitors are used in the control of blood glucose and weight loss; however, the effect may be mediated by changes in eating behavior due to the drug itself. Patients in this study were divided into two groups: the SGLT2i group, in which patients started using SGLT2 inhibitors, and the control group, in which patients did not use these agents. We assessed the therapeutic effect, change in dietary intake, and change in eating behavior between the groups. Patients in both groups showed improvements in HbA1c and weight loss; however, these changes were more remarkable in the SGLT2i group than in the control group. There were no marked changes in the eating behavior, energy intake, or nutrient balance over the six-month period; however, the control group had a significantly decreased sucrose intake, unlike the SGLT2i group. A positive correlation was observed between external eating behavior and the carbohydrate intake among patients in the SGLT2i group. These results indicated that continuation of nutritional education, while focusing on external eating behavior and the intake of sucrose and carbohydrates, is important for maximizing the effect of SGLT2 inhibitors.

    Download PDF (362K)
  • Soichi Takeishi, Hiroki Tsuboi
    2020 Volume 63 Issue 3 Pages 119-125
    Published: March 30, 2020
    Released: March 30, 2020
    JOURNALS RESTRICTED ACCESS

    We investigated the early combination efficacy of vildagliptin in basal-bolus insulin therapy (BBI) with metformin in patients hospitalized for glycemic control. The fasting plasma glucose levels were stabilized in 30 inpatients with type 2 diabetes treated with BBI+metformin (500 mg) (Metformin 500). The patients then wore a continuous glucose monitoring device (attachment day: day 1). After stabilization, the BBI dose was maintained. The patients were classified into two groups. In Group 1, vildagliptin (100 mg; Vildagliptin 100) was added from days 3 to 7 and the metformin dose was increased from 500 mg to 1000 mg from days 5 to 7 (VM intervention). Next, vildagliptin was washed out and the metformin dose was decreased from 1000 mg to 500 mg on days 8 and 9. Then, the metformin dose was increased from 500 mg to 1000 mg from days 10 to 14 and Vildagliptin 100 was added from days 12 to 14 (MV intervention). Group 2: Vice versa. A 15 % reduction in the 24-h mean glucose level was achieved significantly earlier in VM intervention than in MV intervention. The administration of vildagliptin administration, rather than an increased insulin dose, reduced the glucose levels in inpatients treated with BBI+Metformin 500.

    Download PDF (654K)
Case Reports
  • Satoko Watanabe, Masaya Takeda, Risa Sudo, Masafumi Tenta, Yuichi Mats ...
    2020 Volume 63 Issue 3 Pages 126-131
    Published: March 30, 2020
    Released: March 30, 2020
    JOURNALS RESTRICTED ACCESS

    We herein report a case of autoimmune polyendocrine syndrome (APS) type 3 with type 1 diabetes mellitus, chronic thyroiditis and primary biliary cholangitis (PBC). A 69-year-old woman was referred to our hospital due to weight loss, hyperglycemia and ketosis. Because of the presence of anti-GAD and anti-IA-2 antibodies and a preserved insulin secretion with a ΔCPR of 0.88 ng/mL, she was diagnosed with slowly progressive type 1 diabetes mellitus (SPIDDM). Concomitantly, she showed chronic thyroiditis because of positive anti-thyroid peroxidase and thyroglobulin antibodies and echography findings of mild thyroid gland enlargement. Furthermore, she was simultaneously diagnosed with PBC due to mild liver dysfunction, an increase in immunoglobulin M, positivity for anti-mitochondrial M2 antibody, and bile duct destruction on a liver biopsy. Based on the coexistence of these three autoimmune diseases without idiopathic adrenal insufficiency, she was diagnosed with APS type 3. We herein report this case about genetic background especially HLA and clinical features including a comparison with six case reports of APS type 3 accompanied by these three autoimmune diseases in the literature in Japan.

    Download PDF (664K)
  • Aoi Hayashi, Daisuke Sato, Seiichiro Ogaku, Akiko Tsuji, Kimihiro Nish ...
    2020 Volume 63 Issue 3 Pages 132-138
    Published: March 30, 2020
    Released: March 30, 2020
    JOURNALS RESTRICTED ACCESS

    A 27-year-old woman felt physical fatigue and loss of appetite 7 days after delivering her child. She was emergently hospitalized for disturbance of consciousness due to diabetic ketoacidosis and hyperammonemia 25 days after delivery. Although her metabolic acidosis and hyperglycemia were rapidly corrected with intravenous insulin infusion, the disturbance of consciousness and hyperammonemia did not improve. She had no remarkable medical history or family history of urea cycle disorders (UCDs), but a plasma amino acid analysis showed low serum citrulline levels, indicating UCD. Without additional treatment for hyperammonemia, her consciousness level improved with normalization of her serum ammonia and citrulline levels after oral zinc supplementation for the zinc deficiency (49 μg/dL). This clinical course strongly suggested that hyperammonemia was caused by the temporary decrease in ornithine transcarbamylase activity due to zinc deficiency. It is necessary to consider the influence of zinc deficiency as a cause of acute hyperammonemia if malnutrition due to a long-term poor appetite is suspected.

    Download PDF (548K)
  • Ayana Murakami, Takashi Nomiyama, Hiroyuki Takahashi, Shotaro Kita, Yu ...
    2020 Volume 63 Issue 3 Pages 139-145
    Published: March 30, 2020
    Released: March 30, 2020
    JOURNALS RESTRICTED ACCESS

    The patient was a 69-year-old woman who had been diagnosed with type 2 diabetes mellitus at 63 years of age and treated with received oral hypoglycemic agents in a clinic. At 68 years of age, her HbA1c increased to 12.6 % and she was admitted to hospital to improve her glycemic control. Her blood glucose level was reduced by intensive insulin therapy and sitagliptin. However, continuous glucose monitoring revealed nocturnal unconscious hypoglycemia. In addition, anti-insulin antibodies were detected immediately after insulin therapy. In a Scatcherd plot analysis, anti-insulin antibody was categorized as a low affinity (K1 = 0.072 (1/10-8 M) and low binding site (B1= 0.962 (10-8 M). Basal insulin was stopped and sitagliptin was changed to duraglutide (a GLP-1 receptor agonist). Subsequently, the patient's glycemic control improved and her anti-insulin antibody titer decreased.

    Download PDF (513K)
Proceeding of the Local Societies
feedback
Top